MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER
Model Number 420230-11
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting clip application failure, an investigation is in progress to determine the cause of this reported event.The large hem-o-lok clip applier instrument has not yet been returned to isi for evaluation.Therefore, the root cause of the customer reported failure mode cannot yet be determined.A follow-up mdr will be submitted if the instrument is returned (post engineering evaluation) or if additional information is received.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the large hem-o-lok clip applier instrument had a poor clip closure.The procedure was completed with a delay of less than 15 minutes and no patient injury.Intuitive surgical, inc.(isi) contacted the site and obtained the following additional information regarding this event: the surgeon could not apply the clip when the instrument was in the patient.No further details were provided.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The large hem-o-lok clip applier instrument was analyzed, which did not replicate or confirm the customer reported event.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The clip test was performed twice and passed.The instrument was fully functional.No product issue was identified.Also, the instrument was visually inspected and evaluated for its mechanical characteristics.The failure analysis investigations and in-house testing of the returned instrument revealed no issues related to the customer reported issue.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE HEM-O-LOK CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17195935
Report Number2955842-2023-16583
Device Sequence Number20667152
Product Code NAY
UDI-Device Identifier00886874111680
UDI-Public(01)00886874111680(10)N10210802
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420230-11
Device Catalogue Number420230
Device Lot NumberN10210802 882
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/24/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown